Homology, Homotopy and Applications

Volume 4 (2002)

Number 2

The Roos Festschrift volume

Growth and Lie brackets in the homotopy Lie algebra

Pages: 219 – 225

DOI: http://dx.doi.org/10.4310/HHA.2002.v4.n2.a10

Authors

Yves Félix (Institut de Mathématiques, Université de Louvain-La-Neuve, Belgium)

Stephen Halperin (College of Computer, Mathematical and Physical Sciences, University of Maryland, College Park, Md., U.S.A.)

Jean-Claude Thomas (Faculté des Sciences, Université d’Angers, France)

Abstract

Let $L$ be an infinite dimensional graded Lie algebra that is either the homotopy Lie algebra $\pi_*(\Omega X)\otimes {\mathbb Q}$ for a finite $n$-dimensional CW complex $X$, or else the homotopy Lie algebra for a local noetherian commutative ring $R $ ($UL = Ext_R(I\! k,I\! k)$) in which case put $n =$ (embdim $-$ depth)$(R)$.

Theorem: (i) The integers $\lambda_k = \displaystyle\sum_{q=k}^{k+n-2} \mbox{dim} L_i$ grow faster than any polynomial in $k$.

(ii) For some finite sequence $x_1, \ldots , x_d$ of elements in $L$ and some $N$, any $y\in L_{\geq N}$ satisfies: some $[x_i,y] \neq 0$.

Keywords

2000 Mathematics Subject Classification: 55P62, 55P35, 17B70, 16L99.finite CW complex, local ring, homotopy lie algebra, depth

2010 Mathematics Subject Classification

16Lxx, 17B70, 55P35, 55P62

Full Text (PDF format)